Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
|JDCaudle - Wed Sep 24, 2008 4:32 pm||
I was writing because I was concerned about some certain symptoms I have been having that I strongly believe to be due to stress and anxiety. I missed my period last month, but have been tested for pregnancy which was negative. My doctor prescribed me klonopin for the anxiety attacks, however other symptoms have started to progess.
I have been experiencing acid reflux for the first time, along with what feels like a pulse in my stomach, extreme bloating, and occasional headaches. I have tried to look up the symptoms online but Im not having any successul findings. Any suggestions as to what might be going on in my stomach and what I can do about it. Should I just go to a doctor or are there in home remedies to solving these types of symptoms? Im really scared as to what might be wrong and with everything going on in my life Im afraid the stress might not subside for quite a while. Please help.
|John Kenyon, CNA - Fri Oct 10, 2008 10:55 pm||
Hi there -
I'm sorry to hear you've been having such a rough time. Anxiety and stress-related symptoms can be really difficult to deal with, because often there is (as you suggest in your post) already something going on that's difficult enough, and then your body goes and gets involved and everything seems that much worse.
Anxiety and panic attacks are usually very responsive to Klonopin, but it won't necessarily resolve the other symptoms, which can be new and totally physical, but also can be aggravated greatly by stress, which is still there, even if the anxiety itself is under control. That's only part of the challenge.
The symptoms you describe, while common enough among the general population, are often seen more frequently in people suffering from chronic stress. The Klonopin seems like a good choice for the anxiety/panic attacks, but you should be treated symptomatically for the other problems as well. For instance, whatever might be prescribed for acid reflux might well help relieve the bloating and this might even help reduce the severity or frequency of the headaches. If not, acetaminophen (Tylenol) should help the headaches. I'd normally recommend something stronger, like Advil or Aleve, but since your stomach is already upset you might not want to risk irritating it more with one of these.
I hope this is helpful to you. Please follow up as needed. Best of luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.